Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 8, NWS Sioux Falls, SD

August 17, 2015Monona County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Aug 17, 2015, 4:47 PM CDT for Monona County, Woodbury County, Iowa. It took effect at Aug 18, 2015, 6:16 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 4:47 PM CDT (21:47 UTC)
In effect from
Aug 18, 2015, 6:16 AM CDT
Expired
Aug 20, 2015, 3:44 AM CDT
In force
45 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Monona County, IA, Woodbury County, IA

The radar

The Omaha radar (KOAX), 109 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Ditch near Hornick (HOKI4). The gauge peaked at 23.70 ft at Aug 18, 2015, 11:00 PM CDT.

actionminormoderate1015202508/1708/1808/1908/2008/21
Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
26.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06602020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WGUS43 KFSD 172147
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CDT MON AUG 17 2015

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  West Fork Ditch Near Hornick
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
A widespread 2 to 6 inch rainfall occured across the area overnight 
and through the day Monday. Runoff from this heavy rainfall will cause
significant rises in the West Fork Ditch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC133-193-190147-
/O.NEW.KFSD.FL.W.0008.150818T1516Z-150820T0040Z/
/HOKI4.1.ER.150818T1516Z.150818T1800Z.150819T0040Z.NO/
447 PM CDT MON AUG 17 2015

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The West Fork Ditch Near Hornick.
* from Tuesday morning to Wednesday evening.
* At 04PM Monday the stage was 9.2 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by 10 AM Tuesday and crest near 
  20.5 feet by Tuesday August 18.the river will fall below flood 
  stage late Tuesday August 19.
* At stages near 20.0 feet...Large areas of agricultural land will 
flood if the levees fail. 

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
HOKI4    20.0   9.25 Mon 4 PM    20.5  Tue 1 PM
8 follow-up statements
570 
WGUS83 KFSD 181117
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 AM CDT TUE AUG 18 2015

...The Flood Warning continues for the following rivers in Iowa...

  West Fork Ditch Near Hornick
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC133-193-191517-
/O.EXT.KFSD.FL.W.0008.150818T1116Z-150820T0000Z/
/HOKI4.1.ER.150818T0900Z.150818T1045Z.150819T0000Z.NO/
617 AM CDT TUE AUG 18 2015

The Flood Warning continues for
  The West Fork Ditch Near Hornick.
* until Wednesday evening.
* At 06AM Tuesday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday 
  August 18.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday August 18.
* At stages near 20.0 feet...Large areas of agricultural land will 
flood if the levees fail. 

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
HOKI4    20.0   20.40 Tue 6 AM    20.4  Tue 1 PM    20.4  Tue Aug 18
394 
WGUS83 KFSD 181328
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 AM CDT TUE AUG 18 2015

...The Flood Warning continues for the following rivers in Iowa...

  West Fork Ditch Near Hornick
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC133-193-191728-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150820T0600Z/
/HOKI4.1.ER.150818T0900Z.150818T1800Z.150819T0600Z.NO/
828 AM CDT TUE AUG 18 2015

...Flood Warning extended until 1 AM Thursday... 
The Flood Warning continues for
  The West Fork Ditch Near Hornick.
* until late Wednesday night.
* At 08AM Tuesday the stage was 20.8 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday 
  August 18.
* Forecast...The river will crest near 21.4 feet this afternoon.
* At stages near 22.0 feet...All agricultural land immediately 
adjacent to the ditch will be flooded and the communities of Hornick 
and Holly Springs will have flood problems if the levees fail. 

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
HOKI4    20.0   20.82 Tue 8 AM    21.4  Tue 1 PM   

MG
408 
WGUS43 KFSD 181413
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 AM CDT TUE AUG 18 2015

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Iowa...
  West Fork Ditch Near Hornick
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC133-193-191813-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150820T1551Z/
/HOKI4.2.ER.150818T0900Z.150819T0000Z.150819T1551Z.NO/
913 AM CDT TUE AUG 18 2015

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The West Fork Ditch Near Hornick.
* until Thursday morning.
* At 09AM Tuesday the stage was 21.1 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will crest near 22.5 feet this evening. 
  The river will fall below flood stage Wednesday August 19.
* At stages near 22.0 feet...All agricultural land immediately 
adjacent to the ditch will be flooded and the communities of Hornick 
and Holly Springs will have flood problems if the levees fail. 

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
HOKI4    20.0   21.07 Tue 9 AM    22.5  Tue 7 PM   

MG
223 
WGUS83 KFSD 181914
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
214 PM CDT TUE AUG 18 2015

...The Flood Warning continues for the following rivers in Iowa...
  West Fork Little Sioux River at Moville
  West Fork Ditch Near Hornick
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC193-192314-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.000000T0000Z.NR/
214 PM CDT TUE AUG 18 2015

The Flood Warning continues for
  The West Fork Little Sioux River at Moville.
* until further notice.
* At 01PM Tuesday the stage was 16.88 feet.
* Flood stage is 15.0 feet.
* Recent activity...The river rose above flood stage on Tuesday 
  August 18 and crested at 16.93 feet.

&&
 
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
          4247 9605 4234 9607

$$

IAC133-193-192314-
/O.CON.KFSD.FL.W.0008.000000T0000Z-150820T1551Z/
/HOKI4.2.ER.150818T0900Z.150818T2200Z.150819T1551Z.NO/
214 PM CDT TUE AUG 18 2015

The Flood Warning continues for
  The West Fork Ditch Near Hornick.
* until Thursday morning.
* At 02PM Tuesday the stage was 22.7 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday 
  August 18.
* Forecast...The river will crest near 23.1 feet this afternoon.
  The river will fall below flood stage Wednesday August 19.
* At stages near 22.0 feet...All agricultural land immediately 
adjacent to the ditch will be flooded and the communities of Hornick 
and Holly Springs will have flood problems if the levees fail. 

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
WFMI4    15.0   16.88 Tue 2 PM                      16.93  Tue Aug 18
HOKI4    20.0   22.72 Tue 2 PM    23.1  Tue 5 PM 

MG
121 
WGUS83 KFSD 190240
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT TUE AUG 18 2015

...The Flood Warning continues for the following rivers in Iowa...
  West Fork Little Sioux River at Moville
  West Fork Ditch Near Hornick
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC193-200640-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.000000T0000Z.NR/
940 PM CDT TUE AUG 18 2015

The Flood Warning continues for
  The West Fork Little Sioux River at Moville.
* until further notice.
* At 09PM Tuesday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville 

&&
 
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
          4247 9605 4234 9607

$$

IAC133-193-200640-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T1021Z/
/HOKI4.2.ER.150818T0900Z.150819T0145Z.150820T1021Z.NO/
940 PM CDT TUE AUG 18 2015

The Flood Warning continues for
  The West Fork Ditch Near Hornick.
* until late Thursday night.
* At 09PM Tuesday the stage was 23.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest near 23.8 feet early Wednesday 
morning August 19. The river will fall below flood stage
Thursday August 20.

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
WFMI4    15.0   16.14 Tue 9 PM                      16.9  Tue Aug 18
HOKI4    20.0   23.51 Tue 9 PM    23.8  Wed 1 AM    23.6  Tue Aug 18
330 
WGUS83 KFSD 191115
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 AM CDT WED AUG 19 2015

...The Flood Warning is cancelled for the following rivers in Iowa...

  West Fork Little Sioux River at Moville
...The Flood Warning continues for the following rivers in Iowa...

  West Fork Ditch Near Hornick
...The Flood Warning continues for the following rivers in 
Minnesota...South Dakota...
  Split Rock Creek Below Jasper
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC193-191145-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-150819T1115Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.150819T1030Z.NR/
615 AM CDT WED AUG 19 2015

The Flood Warning is cancelled for
  The West Fork Little Sioux River at Moville.
* At 05AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville 

&&
 
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
          4247 9605 4234 9607

$$

IAC133-193-201515-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T0242Z/
/HOKI4.2.ER.150818T0900Z.150819T1200Z.150820T0242Z.NO/
615 AM CDT WED AUG 19 2015

The Flood Warning continues for
  The West Fork Ditch Near Hornick.
* until Thursday evening.
* At 06AM Wednesday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is cresting near 23.8 feet this morning. 
  The river will fall below flood stage Wednesday evening.

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

MNC133-SDC099-201515-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150819T1015Z.000000T0000Z.NO/
615 AM CDT WED AUG 19 2015

The Flood Warning continues for
  The Split Rock Creek Below Jasper.
* until further notice.
* At 05AM Wednesday the stage was 91.2 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Wednesday 
  August 19.
* At stages near 91.0 feet...The lower banks on this stretch of the 
creek are overtopped. The low water crossing on 250th Street at the 
MN/SD state line is flooded. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
WFMI4    15.0   14.94 Wed 6 AM      M     16.9  Tue Aug 18
HOKI4    20.0   23.23 Wed 6 AM    23.8  Wed 7 AM    23.7  Tue Aug 18

SPLIT ROCK CREEK
JSPM5    91.0   91.18 Wed 5 AM      M     91.2  Wed Aug 19
552 
WGUS83 KFSD 200225
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT WED AUG 19 2015

...The Flood Warning continues for the following rivers in Iowa...

  West Fork Ditch Near Hornick
  
...The Flood Warning continues for the following rivers in 
Minnesota...

  Split Rock Creek Below Jasper
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

MNC133-SDC099-210625-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150820T0115Z.000000T0000Z.NO/
925 PM CDT WED AUG 19 2015

The Flood Warning continues for
  The Split Rock Creek Below Jasper.
* until further notice.
* At 08PM Wednesday the stage was 92.2 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Wednesday 
  August 19.
* At stages near 91.0 feet...The lower banks on this stretch of the 
creek are overtopped. The low water crossing on 250th Street at the 
MN/SD state line is flooded. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

IAC133-193-210304-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T0304Z/
/HOKI4.2.ER.150818T0900Z.150819T1415Z.150820T0304Z.NO/
925 PM CDT WED AUG 19 2015

The Flood Warning continues for
  The West Fork Ditch Near Hornick.
* until Thursday evening.
* At 09PM Wednesday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday August 19.

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

SPLIT ROCK CREEK
JSPM5    91.0   92.21 Wed 8 PM                      92.2  Wed Aug 19

LITTLE SIOUX RIVER
HOKI4    20.0   20.40 Wed 9 PM    18.9  Thu 1 AM    23.7  Tue Aug 18
599 
WGUS83 KFSD 200844
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 AM CDT THU AUG 20 2015

...The Flood Warning is cancelled for the following rivers in Iowa...

  West Fork Ditch Near Hornick
...The Flood Warning continues for the following rivers in 
Minnesota...South Dakota...
  Split Rock Creek Below Jasper
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

MNC133-SDC099-211244-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150820T0415Z.000000T0000Z.NO/
344 AM CDT THU AUG 20 2015

The Flood Warning continues for
  The Split Rock Creek Below Jasper.
* until further notice.
* At 03AM Thursday the stage was 92.2 feet.
* Flood stage is 91.0 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the 
creek are overtopped. The low water crossing on 250th Street at the 
MN/SD state line is flooded. 

&&
 
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
          4372 9654 4381 9649

$$

IAC133-193-200914-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-150821T0304Z/
/HOKI4.2.ER.150818T0900Z.150819T1415Z.150820T0303Z.NO/
344 AM CDT THU AUG 20 2015

The Flood Warning is cancelled for
  The West Fork Ditch Near Hornick.
* At 03AM Thursday the stage was 18.1 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river fell below flood stage at 10 PM 
  Wednesday.
* Forecast...The river will continue to fall to 11.6 feet by 7 AM 
  Friday.

&&
 
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
          4221 9614 4227 9611

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

SPLIT ROCK CREEK
JSPM5    91.0   92.22 Thu 3 AM      M     92.3  Wed Aug 19

LITTLE SIOUX RIVER
HOKI4    20.0   18.13 Thu 3 AM    17.0  Thu 7 AM    23.7  Tue Aug 18

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 17, 4:19 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 17, 4:19 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 PM CDT MON AUG 17 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 418 PM CDT MON AUG 17 2015

SHORT TERM...

MOIST UNSETTLED AIRMASS IS PRODUCING SEVERAL AREAS OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WITH A MID LEVEL
THERMAL BOUNDARY DRAPED ACROSS THE SOUTHEASTERN CORNER OF THE
FORECAST AREA GENERALLY EXPECTED TO MAKE VERY LITTLE MOVEMENT
THROUGH MID EVENING...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
NORTHWEST IOWA FOR THE NEXT SEVERAL HOURS BEFORE TAPERING OFF MID
EVENING. ELSEWHERE...A MID LEVEL WAVE SHORTWAVE HAS BEGUN NOSING
INTO CENTRAL SD OUT AHEAD OF THE APPROACHING MAIN UPPER LOW. WITH
COPIOUS MOISTURE...INCREASING DIVERGENCE ALOFT AND ADEQUATE
LIFT...ADDITIONAL SHOWER ACTIVITY IS SPREADING ACROSS THE NORTHERN
HALF OF THE FORECAST AREA WITH MORE ISOLATED ACTIVITY CLOSER TO THE
MISSOURI RIVER IN SOUTH CENTRAL SD. BRIEF HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE SHOWERS AND STORMS...BUT SEVERE STORMS WILL NOT
BE A POSSIBILITY.

STEEP HEIGHT FALLS DEVELOPING IN THE HIGH PLAINS TONIGHT ALONG WITH
DEEPENING CYCLOGENESIS IN NORTHEAST COLORADO SET UP FOR INCREASING
SHOWER AND THUNDERSTORM CHANCES OVERNIGHT THROUGH MUCH OF THE DAY ON
TUESDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS SPREAD INTO MISSOURI
VALLEY AND SOUTH CENTRAL SD AFTER MIDNIGHT AND EXPAND ACROSS
REMAINDER OF THE CWA BY DAYBREAK TUESDAY. SURFACE LOW SET TO LIFT
NORTHEAST THROUGH NORTHEAST NEBRASKA AND NORTHWEST IOWA IN THE
AFTERNOON AND MAY ALLOW SHOWERS TO BECOME MORE SCATTERED ACROSS
THE CENTER OF THE CWA AS A POSSIBLE DRY SLOT LIFTS NORTHEAST.

THE FORECAST MODELS SHOW SOME DECENT CAPE VALUES DEVELOPING ACROSS
PORTIONS OF NORTHWEST IOWA IN THE AFTERNOON IF THE WARM SECTOR CAN
ESTABLISH ITSELF QUICKLY DESTABILIZE. WITH COPIOUS CLOUD COVERAGE
AND A SMALLISH WINDOW OF OPPORTUNITY...THIS MAY BE SLIGHTLY
OVERDONE. BUT WITH STRONG UPPER LEVEL SUPPORT...A DEEP MOIST
LAYER...AND 0-6KM SHEAR INCREASING TO 45 KT...CANNOT RULE OUT AN
ISOLATED SEVERE STORM IN OUR FAR SOUTHEAST CORNER IN THE AFTERNOON.

MAIN CONCERN WITH THIS ACTIVITY REMAINS THE HEAVY RAINFALL
POTENTIAL. GIVEN THE RECENT HEAVY RAINFALL AMOUNTS SEEN FOR MANY
AREAS...PARTICULARLY ACROSS OUR SOUTHEASTERN HALF OF THE FORECAST
AREA. PRECIPITABLE WATER VALUES REMAIN QUITE HIGH AT AROUND 1.5
INCHES INTO TUESDAY...AND WHILE THIS IS LOWER THAN PREVIOUS
DAYS...ALREADY SATURATED SOILS WILL NOT REQUIRE MUCH ADDITIONAL
RAINFALL FOR PONDING WATER CONCERNS. THROUGH TOMORROW...AN
ADDITIONAL 1 TO 1.5 INCHES OF RAINFALL IS EXPECTED.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 418 PM CDT MON AUG 17 2015

TROUGH WILL CONTINUE TO WRAP UP TUESDAY NIGHT AS AXIS PASSES ACROSS
THE CWA WITH ALMOST A...DARE I SAY...WINTRY LOOK TO IT...FEATURING A
PROMINENT MID LEVEL DRY SLOT AND STRONG LOWER TO MID LEVEL
FRONTOGENETIC REGION WRAPPING BEHIND. MAIN STRONGER CONVECTIVE
THREAT WOULD APPEAR TO HAVE PASSED THROUGH BY EVENING WITH LEADING
SURFACE FRONT/DRYLINE ALONG THE EASTERN TIER. ANY CONVECTIVE THREAT
WOULD APPEAR BASED ON ELEVATED INSTABILITY PARAMETERS TO EXTEND ONLY
WESTWARD TO AROUND I-29 EARLY EVENING...RAPIDLY SHIFTING EAST...WITH
A TRANSITION TOWARD A MORE BANDED STRATIFORM TYPE WRAPPING SOUTH AND
EAST ACROSS THE CWA THROUGH TUESDAY NIGHT. HAVE RAISED POPS QUITE A
BIT BACK THROUGH THE JAMES VALLEY...AND THEN INCREASED GRADUALLY
FROM NORTHWEST TO SOUTHEAST LATER THROUGH THE NIGHT.

WIND A MAJOR CONCERN...AS THE MEAN SYSTEM TIMING AND STRENGTH BRINGS
40 TO 45 KNOTS OF WIND INTO THE UPPER MIXED LAYER. HAVE BOOSTED
WINDS AND WOULD NOT BE SURPRISED TO END UP WITH A CLIMATOLOGICALLY
RARE WIND ADVISORY BY TUESDAY NIGHT AND INTO WEDNESDAY.

TEMPS ALOFT REMAIN COOL ENOUGH AND VERY CYCLONIC FLOW SUGGESTS THAT
SHORT SHOWERS COULD BE A COMMON FEATURE ACROSS THE NORTHEAST HALF OF
THE CWA THROUGH THE DAY.  ANOTHER DAY OF CHILLY HIGHS THROUGH THE
CLOUDIER AND WINDER EAST WITH MAINLY MID 60S...BUT DID BOOST A
COUPLE DEGREES WESTWARD.

LATE IN THE WEEK...WINDS WILL DIMINISH WEDNESDAY NIGHT AND THURSDAY
AS SURFACE RIDGE BUILDS ACROSS THE AREA...AND FLAT RIDGING ALOFT
BUILDS OVER THE AREA. QUIET WEATHER WITH TEMPS RETURNING TO NEAR
NORMAL READINGS.

ANOTHER SHARP TROUGH SPREADS ACROSS THE AREA THIS WEEKEND...BUT
TIMING OF SYSTEM REMAINS QUITE DIVERSE WITH EC MUCH QUICKER AND A
MAJORITY OF GFS ENSEMBLE MEMBERS ON THE QUICKER SIDE. SHORT
WAVELENGTH WOULD AGAIN SUGGEST A FAIRLY EFFECTIVE LIFT FORCING ALONG
THE STRONG FRONTAL ZONE. A FEW RANDOM SOLUTIONS EVEN HAVE INDICATED
THAT THERE WILL BE A SMALL CONVECTIVE THREAT WITH THE WARM ADVECTIVE
BAND FRIDAY NIGHT INTO EARLY SATURDAY WITH INCREASED LOW LEVEL JET
AND THE APPROACH OF THE STRONG MIXED LAYER ALOFT. OTHERWISE...HAVE
KEPT A SMALL 20 POP IN THE EAST ON SUNDAY...AND IS MORE TO REFLECT A
BIT OF TIMING UNCERTAINTY. COOLER TEMPS FOLLOW AGAIN FOR MONDAY...A
BIT BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1250 PM CDT MON AUG 17 2015

OCCASIONAL SHOWERS WILL CONTINUE ON AND OFF THROUGH THE AFTERNOON
AND EVENING. A LARGE AREA OF MVFR AND IFR STRATUS PERSISTS ALONG
AND EAST OF THE I29 CORRIDOR AND WILL GRADUALLY LIFT AND PUSH EAST
THROUGH SUNSET. BEHIND THIS AREA...MOSTLY CLOUDY SKIES PERSIST BUT
CEILINGS ARE ABOVE 3500 FEET. AFTER 06Z TONIGHT A MORE POWERFUL
WAVE DROPS INTO THE NORTHERN PLAINS AND WILL BRING THE NEXT ROUND
OF RAIN TO THE REGION. MORE WIDESPREAD RAINFALL IS EXPECTED LATE
TONIGHT THROUGH TUESDAY. EXPECT MOST AREAS TO SEE IFR AND MVFR
CEILINGS AND VISIBILITIES LATE TONIGHT THROUGHOUT TUESDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...CHAPMAN
AVIATION...
Hazardous weather outlook, Aug 17, 5:22 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
522 AM CDT MON AUG 17 2015

SDZ038>040-050-052>055-057>061-063>065-181030-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-
522 AM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS
EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD
PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

MNZ071-072-080-097-098-SDZ056-062-066>070-181030-
LINCOLN MN-LYON MN-MURRAY-PIPESTONE-ROCK-MOODY-MINNEHAHA-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
522 AM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS
EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD
PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH TUESDAY NIGHT. THERE IS A MARGINAL RISK OF SEVERE STORMS
TUESDAY AFTERNOON AND EVENING...AND ADDITIONAL HEAVY RAINFALL IS
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014-
SDZ071-181030-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA-
UNION-
522 AM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS
EVENING...BECOMING MORE WIDESPREAD OVERNIGHT. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD
PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS IS EXPECTED
THROUGH TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AFTERNOON AND EVENING...AND ADDITIONAL HEAVY RAINFALL IS
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Aug 17, 11:45 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT MON AUG 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       SIOUX CENTER            43.08N 96.17W
08/17/2015  M3.08 INCH       SIOUX              IA   BROADCAST MEDIA

&&

JMJ
Local storm report, Aug 17, 11:46 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1146 AM CDT MON AUG 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       4 E SIOUX RAPIDS        42.89N 95.07W
08/17/2015  E3.18 INCH       BUENA VISTA        IA   CO-OP OBSERVER

&&

JMJ

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:10 PM CDTFlash Flood WarningFSDWoodbury3 hr
Aug 16, 11:37 PM CDTFlash Flood WarningFSDCherokee, Ida, Plymouth, Woodbury3 hr
Aug 17, 6:28 AM CDTAreal Flood WarningFSDCherokee, Plymouth48 hr

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.